Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 25, 2016, 4:01 PM MDT for Fremont County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 4:01 PM MDT (22:01 UTC)
- Expired
- Aug 25, 2016, 4:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 114 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
450 WWUS85 KPUB 252201 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 401 PM MDT THU AUG 25 2016 COZ076-077-079-083-252245- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 401 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 445 PM MDT... AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TEXAS CREEK...OR 48 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TEXAS CREEK AND ROYAL GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3839 10564 3852 10562 3853 10526 3830 10530 TIME...MOT...LOC 2201Z 281DEG 21KT 3845 10557 $$ MW
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 25, 3:36 PM MDT, 25 minutes earlier.
Area forecast discussion, Aug 25, 3:36 PM MDT, 25 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 336 PM MDT THU AUG 25 2016 .SHORT TERM...(This evening through Friday) Issued at 259 PM MDT Thu Aug 25 2016 Main near/short term meteorological issues continue to include temperatures...pops/qpf...high terrain snow and storm intensities. Forecast district early this afternoon currently graced by variable cloudiness...isolated to scattered showers and thunderstorms(primarily over the western 2/3rds of the forecast district) and generally below seasonal late August temperatures. Latest PV analysis...real-time data...computer simulations...and forecast model soundings indicate that adequate atmospheric moisture(as indicated by current and forecast precipitable water values remaining in the 100% to 125% range into Friday) interacting with upper disturbances(per latest PV analysis) will allow isolated to scattered shower and thunderstorm activity to continue into Friday...with some of the stronger storms capable of producing locally heavy rainfall/localized flash flooding issues as well as hail...hazardous lightning and gusty wind potential. In addition...projected maximized capes/LI's and bulk shear values of 1300 J/KG...-6C and 30 knots at times will allow for the potential for marginally severe storms(especially Friday over eastern sections). At this time...the Day 2 SPC Outlook(for Friday) has painted portions of Kiowa...Prowers and Baca counties in the marginal risk for severe thunderstorms. As always...WFO Pueblo will closely monitor hydro and convective issues closely. In addition...have continued to depict some higher elevation snow at times in the grids. Finally...minimum temperatures tonight and maximum temperatures on Friday are expected to run near late August climatological averages. .LONG TERM...(Friday night through Thursday) Issued at 259 PM MDT Thu Aug 25 2016 ...Warming and Gradually Drying... Southwest flow will keep a weak to moderate monsoon alive over southern Colorado into next week. Overall, the atmosphere will showing drying and lower coverage of showers and storms. But, it will not dry out completely. Enough monsoon flow will continue into the state for a daily burst of afternoon and evening showers and storms, primarily over the mountain areas but with some limited activity over the plains as well. Primary threats through the period will be lightning, wind gusts to around 55 mph, brief heavy rain and local small hail. Shear looks rather weak through the period so not a lot of severe weather threat. Starting this weekend and continuing into next week, temperatures will warm back up to near seasonal averages for this time of year. This should help raise the snow levels back up and decrease the amount of high elevation snow we've been seen for the past few days. With the warmer air will also come drier air at the low levels which will help to reduce the overall heavy rain potential as well as increase the wind gust potential. All-in-all, getting back to a pretty typical late summer pattern over the central Rockies. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 259 PM MDT Thu Aug 25 2016 The KALS...KCOS and KPUB TAF sites should experience isolated to scattered showers and thunderstorms at times into Friday...which will be capable of producing periods of IFR/MVFR conditions at times. In addition...some of the stronger storms if they directly impact the TAF sites will be capable of producing hail generally under the size of nickels...brief wind gusts around 50 mph and periods of locally heavy rainfall. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...77 LONG TERM...LW AVIATION...77
Hazardous weather outlook, Aug 25, 11:12 AM MDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1112 AM MDT THU AUG 25 2016 COZ058>089-093>099-261715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1112 AM MDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS LATE THIS MORNING AND THEN SPREAD ACROSS LOWER ELEVATIONS THIS AFTERNOON AND EVENING. SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER AND AND NEAR AREA BURN SCARS. SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AROUND 50 MPH AT TIMES AND HAIL UP TO THE SIZE OF NICKELS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO TONIGHT ACROSS MUCH OF THE AREA BEFORE GRADUALLY ENDING BY EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL AGAIN BE POSSIBLE ON FRIDAY. MAIN THREATS FROM STORMS WILL BE LOCALLY HEAVY RAINFALL, GUSTY WINDS AND SMALL HAIL. A COUPLE STORMS EAST OF I-25 MAY PRODUCE HAIL TO NICKEL SIZE AND WIND GUSTS TO 50 MPH. STORMS OVER THE WEEKEND AND INTO EARLY NEXT WEEK WILL GRADUALLY BECOME LESS WIDESPREAD AS HIGH PRESSURE BEGINS TO REBUILD OVER THE AREA. THE MAIN THREAT FROM ISOLATED TO SCATTERED STORMS DURING THIS TIME WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 25, 2:00 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT THU AUG 25 2016 COZ065-069-072-073-252030- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- 200 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAGUACHE AND SOUTHWESTERN FREMONT COUNTIES UNTIL 230 PM MDT... AT 159 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VILLA GROVE...OR 49 MILES NORTH OF ALAMOSA...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 40 MPH...HAIL UP TO 1/2 INCH IN DIAMETER AND BRIEF HEAVY RAINAFLL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VILLA GROVE. LAT...LON 3810 10607 3822 10610 3831 10585 3810 10580 TIME...MOT...LOC 1959Z 261DEG 12KT 3818 10601 MW
Special weather statement, Aug 25, 2:05 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 205 PM MDT THU AUG 25 2016 COZ074-088-252045- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 205 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 245 PM MDT... AT 204 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEGUNDO...OR 17 MILES SOUTHWEST OF TRINIDAD...MOVING EAST AT 20 MPH. HALF INCH HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRINIDAD...COKEDALE...STARKVILLE AND SEGUNDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3700 10486 3710 10486 3718 10451 3699 10449 TIME...MOT...LOC 2004Z 263DEG 17KT 3704 10477 MW
Special weather statement, Aug 25, 2:18 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 218 PM MDT THU AUG 25 2016 COZ072-074-087-252100- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 218 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO COUNTY UNTIL 300 PM MDT... AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LA VETA...OR 40 MILES NORTHWEST OF TRINIDAD...MOVING EAST AT 15 MPH. HALF INCH HAIL...BRIEF HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LA VETA AND TRAVELERS ON HIGHWAY 160 EAST OF LA VETA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3748 10513 3753 10515 3758 10501 3751 10497 TIME...MOT...LOC 2016Z 252DEG 8KT 3752 10510 MW
Special weather statement, Aug 25, 3:14 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT THU AUG 25 2016
COZ081-252145-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
314 PM MDT THU AUG 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 345 PM MDT...
AT 311 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF WESTCREEK...OR 27 MILES NORTHWEST OF COLORADO
SPRINGS...MOVING EAST AT 25 MPH.
HALF INCH HAIL...HEAVY RAIN AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WOODLAND PARK AND CRYSTOLA. IF THIS STORM HOLDS TOGETHER...
IT COULD AFFECT PORTIONS OF NORTHERN AND WESTERN EL PASO COUNTY...
INCLUDING THE WALDO CANYON BURN SCAR...WITHIN THE NEXT HOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3913 10495 3894 10502 3901 10533 3907 10533
3913 10532
TIME...MOT...LOC 2111Z 278DEG 25KT 3905 10524
MWSpecial weather statement, Aug 25, 3:39 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 339 PM MDT THU AUG 25 2016 COZ081-084-085-252215- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 339 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND NORTHWESTERN EL PASO COUNTIES UNTIL 415 PM MDT... AT 337 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALMER LAKE TO WOODLAND PARK. MOVEMENT WAS EAST AT 30 MPH. BRIEF HEAVY RAIN...DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS INCLUDING THE WALDO CANYON BURN SCAR... WOODLAND PARK...MONUMENT...AIR FORCE ACADEMY...PALMER LAKE... GREEN MOUNTAIN FALLS...CHIPITA PARK...GLENEAGLE... CRYSTOLA AND CASCADE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3913 10466 3885 10482 3896 10511 3913 10501 TIME...MOT...LOC 2137Z 284DEG 28KT 3911 10494 3899 10502 MW
Special weather statement, Aug 25, 4:01 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 401 PM MDT THU AUG 25 2016 COZ076-077-079-083-252245- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- 401 PM MDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 445 PM MDT... AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TEXAS CREEK...OR 48 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH. HEAVY RAIN...NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TEXAS CREEK AND ROYAL GORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3839 10564 3852 10562 3853 10526 3830 10530 TIME...MOT...LOC 2201Z 281DEG 21KT 3845 10557 MW
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:48 PM MDT | Areal Flood Advisory | PUB | Baca | 117 min |
| Aug 24, 9:31 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Aug 25, 2:00 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Aug 25, 2:18 PM MDT | Special Weather Statement | PUB | Huerfano | 42 min |
| Aug 25, 3:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Aug 25, 3:39 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Aug 25, 4:30 PM MDT | Special Weather Statement | PUB | Custer | 30 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.